Moving boundary problems and non-uniqueness for the thin film equation

J. R. King, Mark Bowen

Research output: Contribution to journalArticle

41 Citations (Scopus)

Abstract

A variety of mass preserving moving boundary problems for the thin film equation, u, = -(unuxxx)x, are derived (by formal asymptotics) from a number of regularisations, the case in which the substrate is covered by a very thin pre-wetting film being discussed in most detail. Some of the properties of the solutions selected in this fashion are described, and the full range of possible mass preserving non-negative solutions is outlined.

Original languageEnglish
Pages (from-to)321-356
Number of pages36
JournalEuropean Journal of Applied Mathematics
Volume12
Issue number3
DOIs
Publication statusPublished - 2001
Externally publishedYes

Fingerprint

Thin Film Equation
Moving Boundary Problem
Nonuniqueness
Thin films
Nonnegative Solution
Wetting
Regularization
Substrate
Substrates
Range of data

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Moving boundary problems and non-uniqueness for the thin film equation. / King, J. R.; Bowen, Mark.

In: European Journal of Applied Mathematics, Vol. 12, No. 3, 2001, p. 321-356.

Research output: Contribution to journalArticle

@article{69aa50dc65b84c37a3c4addbd1242cd5,
title = "Moving boundary problems and non-uniqueness for the thin film equation",
abstract = "A variety of mass preserving moving boundary problems for the thin film equation, u, = -(unuxxx)x, are derived (by formal asymptotics) from a number of regularisations, the case in which the substrate is covered by a very thin pre-wetting film being discussed in most detail. Some of the properties of the solutions selected in this fashion are described, and the full range of possible mass preserving non-negative solutions is outlined.",
author = "King, {J. R.} and Mark Bowen",
year = "2001",
doi = "10.1017/S0956792501004405",
language = "English",
volume = "12",
pages = "321--356",
journal = "European Journal of Applied Mathematics",
issn = "0956-7925",
publisher = "Cambridge University Press",
number = "3",

}

TY - JOUR

T1 - Moving boundary problems and non-uniqueness for the thin film equation

AU - King, J. R.

AU - Bowen, Mark

PY - 2001

Y1 - 2001

N2 - A variety of mass preserving moving boundary problems for the thin film equation, u, = -(unuxxx)x, are derived (by formal asymptotics) from a number of regularisations, the case in which the substrate is covered by a very thin pre-wetting film being discussed in most detail. Some of the properties of the solutions selected in this fashion are described, and the full range of possible mass preserving non-negative solutions is outlined.

AB - A variety of mass preserving moving boundary problems for the thin film equation, u, = -(unuxxx)x, are derived (by formal asymptotics) from a number of regularisations, the case in which the substrate is covered by a very thin pre-wetting film being discussed in most detail. Some of the properties of the solutions selected in this fashion are described, and the full range of possible mass preserving non-negative solutions is outlined.

UR - http://www.scopus.com/inward/record.url?scp=0035613278&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0035613278&partnerID=8YFLogxK

U2 - 10.1017/S0956792501004405

DO - 10.1017/S0956792501004405

M3 - Article

AN - SCOPUS:0035613278

VL - 12

SP - 321

EP - 356

JO - European Journal of Applied Mathematics

JF - European Journal of Applied Mathematics

SN - 0956-7925

IS - 3

ER -